On the eventual periodicity of fractional order dispersive wave equations using RBFS and transform
In this research work, let’s focus on the construction of numerical scheme based on radial basis functions finite difference (RBF-FD) method combined with the Laplace transform for the solution of fractional order dispersive wave equations. The numerical scheme is then applied to examine the eventual periodicity of the proposed model subject to the periodic boundary conditions. The implementation of proposed technique for high order fractional and integer type nonlinear partial differential equations (PDEs) is beneficial because this method is local in nature, therefore it yields and resulted in sparse differentiation matrices instead of full and dense matrices. Only small dimensions of linear systems of equations are to be solved for every center in the domain and hence this procedure is more reliable and efficient to solve large scale physical and engineering problems in complex domain.
Laplace transform is utilized for obtaining the equivalent time-independent equation in Laplace space and also valuable to handle time-fractional derivatives in the Caputo sense.
Application of Laplace transform avoids the time steeping procedure which commonly encounters the time instability issues. The solution to the transformed model is then obtained by computing the inversion of Laplace transform with an appropriate contour in a complex space, which is approximated by trapezoidal rule with high accuracy. Also since the Laplace transform operator is linear, it cannot be used to transform non-linear terms therefore let’s use a linearization approach and an appropriate iterative scheme. The proposed approach is tasted for some nonlinear fractional order KdV and Burgers equations. The capacity, high order accuracy and efficiency of our approach are demonstrated using examples and resultsRBFs Methods
Meral, F. C., Royston, T. J., Magin, R. (2010). Fractional calculus in viscoelasticity: An experimental study. Communications in Nonlinear Science and Numerical Simulation, 15 (4), 939–945. doi: https://doi.org/10.1016/j.cnsns.2009.05.004
Benson, D. A., Schumer, R., Meerschaert, M. M., Wheatcraft, S. W. (2001). Fractional dispersion, Lévy motion, and the MADE tracer tests. Transport in porous media, 42 (1), 211–240. doi: https://doi.org/10.1023/a:1006733002131
He, J.-H. (1998). Approximate analytical solution for seepage flow with fractional derivatives in porous media. Computer Methods in Applied Mechanics and Engineering, 167 (1-2), 57–68. doi: https://doi.org/10.1016/s0045-7825(98)00108-x
Höfling, F., Franosch, T. (2013). Anomalous transport in the crowded world of biological cells. Reports on Progress in Physics, 76 (4), 046602. doi: https://doi.org/10.1088/0034-4885/76/4/046602
Langlands, T. A. M., Henry, B. I. (2010). Fractional chemotaxis diffusion equations. Physical Review E, 81 (5). doi: https://doi.org/10.1103/physreve.81.051102
Aseeva, N. V., Gromov, E. M., Malomed, B. A., Tyutin, V. V. (2014). Soliton dynamics in an extended nonlinear Schrodinger equation with inhomogeneous dispersion and self-phase modulation. Communications in Mathematical Analysis, 17 (2), 1–13.
Oldham, K., Spanier, J. (Eds.) (1974). The fractional calculus. Theory and applications of differentiation and integration to arbitrary order. Elsevier. doi: https://doi.org/10.1016/s0076-5392(09)x6012-1
Arqub, O., El-Ajou, A., Al Zhour, Z., Momani, S. (2014). Multiple Solutions of Nonlinear Boundary Value Problems of Fractional Order: A New Analytic Iterative Technique. Entropy, 16 (1), 471–493. doi: https://doi.org/10.3390/e16010471
Momani, S. (2005). An explicit and numerical solutions of the fractional KdV equation. Mathematics and Computers in Simulation, 70 (2), 110–118. doi: https://doi.org/10.1016/j.matcom.2005.05.001
Huang, F., Liu, F. (2005). The fundamental solution of the space-time fractional advection-dispersion equation. Journal of Applied Mathematics and Computing, 18 (1-2), 339–350. doi: https://doi.org/10.1007/bf02936577
Zhang, Q., Zhang, J., Jiang, S., Zhang, Z. (2017). Numerical solution to a linearized time fractional KdV equation on unbounded domains. Mathematics of Computation, 87 (310), 693–719. doi: https://doi.org/10.1090/mcom/3229
Miller, K. S., Ross, B. (1993). An introduction to the fractional calculus and fractional differential equations. Wiley.
Lakshmikantham, V., Leela, S., Devi, J. V. (2009). Theory of fractional dynamic systems. Cambridge Scientific Publishers, 176.
Samko, S. G., Kilbas, A. A., Marichev, O. I. (1993). Fractional integrals and derivatives: theory and applications. Philadelphia, 976.
Kilbas, A. A., Srivastava, H. M., Trujillo, J. J. (Eds.) (2006). Theory and applications of fractional differential equations. Elsevier.
He, J. H. (1999). Some applications of nonlinear fractional differential equations and their approximations. Bulletin of Science, Technology & Society, 15 (2), 86–90.
Farlow, S. J. (1993). Partial differential equations for scientists and engineers. Courier Corporation. Available at: https://www.academia.edu/38471963/Partial_Differential_Equations_for_Scientists_and_Engineers_Stanley_J_Farlow
Belytschko, T., Krongauz, Y., Organ, D., Fleming, M., Krysl, P. (1996). Meshless methods: An overview and recent developments. Computer Methods in Applied Mechanics and Engineering, 139 (1-4), 3–47. doi: https://doi.org/10.1016/s0045-7825(96)01078-x
Buhmann, M. D. (2000). Radial basis functions. Acta Numerica, 9, 1–38. doi: https://doi.org/10.1017/s0962492900000015
Buhmann, M. D. (2003). Radial basis functions. Theory and implementations. Cambridge University Press. doi: https://doi.org/10.1017/cbo9780511543241
Fasshauer, G. E. (2007). Meshfree approximation methods with MATLAB. World Scientific, 520. doi: https://doi.org/10.1142/6437
Hardy, R. L. (1971). Multiquadric equations of topography and other irregular surfaces. Journal of Geophysical Research, 76 (8), 1905–1915. doi: https://doi.org/10.1029/jb076i008p01905
Hardy, R. L. (1990). Theory and applications of the multiquadric-biharmonic method 20 years of discovery 1968–1988. Computers & Mathematics with Applications, 19 (8-9), 163–208. doi: https://doi.org/10.1016/0898-1221(90)90272-l
Fasshauer, G., McCourt, M. (2015). Kernel-based approximation methods using MATLAB. World Scientific Publishing. doi: https://doi.org/10.1142/9335
Bona, J. L., Pritchard, W. G., Scott, L. R. (1981). An evaluation of a model equation for water waves. Philosophical Transactions of the Royal Society of London. Series A, Mathematical and Physical Sciences, 302 (1471), 457–510. doi: https://doi.org/10.1098/rsta.1981.0178
Bona, J. L., Winther, R. (1989). The Korteweg-de Vries equation in a quarter plane, continuous dependence results. Differential and Integral Equations, 2 (2), 228–250.
Bona, J. L., Smith, R. (1975). The initial-value problem for the Korteweg-de Vries equation. Philosophical Transactions of the Royal Society of London. Series A, Mathematical and Physical Sciences, 278 (1287), 555–601. doi: https://doi.org/10.1098/rsta.1975.0035
Pava, J. A. (2009). Nonlinear dispersive equations: existence and stability of solitary and periodic travelling wave solutions. American Mathematical Society.
Bona, J., Wu, J. (2009). Temporal growth and eventual periodicity for dispersive wave equations in a quarter plane. Discrete & Continuous Dynamical Systems - A, 23 (4), 1141–1168. doi: https://doi.org/10.3934/dcds.2009.23.1141
Shen, J., Wu, J., Yuan, J.-M. (2007). Eventual periodicity for the KdV equation on a half-line. Physica D: Nonlinear Phenomena, 227 (2), 105–119. doi: https://doi.org/10.1016/j.physd.2007.02.003
Usman, M. (2007). Forced Oscillations of the Korteweg-de Vries Equation and Their Stability. University of Cincinnati.
Uddin, M., Ullah Jan, H., Usman, M. (2020). RBF-FD Method for Some Dispersive Wave Equations and Their Eventual Periodicity. Computer Modeling in Engineering & Sciences, 123 (2), 797–819. doi: https://doi.org/10.32604/cmes.2020.08717
Usman, M., Zhang, B.-Y. (2010). Forced oscillations of the Korteweg-de Vries equation on a bounded domain and their stability. Discrete & Continuous Dynamical Systems - A, 26(4), 1509–1523. doi: https://doi.org/10.3934/dcds.2010.26.1509
Uddin, M., Jan, H. U. (2021). Eventual Periodicity of Linearized BBM Equation using RBFs Meshless Method. Punjab University Journal of Mathematics, 53 (3), 9–19.
Al-Khaled, K., Haynes, N., Schiesser, W., Usman, M. (2018). Eventual periodicity of the forced oscillations for a Korteweg–de Vries type equation on a bounded domain using a sinc collocation method. Journal of Computational and Applied Mathematics, 330, 417–428. doi: https://doi.org/10.1016/j.cam.2017.08.023
Jan, H. U., Uddin, M. (2021). Approximation and Eventual periodicity of Generalized Kawahara equation using RBF-FD method. Punjab University Journal of Mathematics, 53 (9), 665–678. doi: https://doi.org/10.52280/pujm.2021.530904
Podlubny, I. (1999). Fractional differential equations. Mathematics in science and engineering. Academic Press.
Esen, A., Tasbozan, O. (2015). Numerical solution of time fractional Burgers equation. Acta Universitatis Sapientiae, Mathematica, 7 (2), 167–185. doi: https://doi.org/10.1515/ausm-2015-0011
Weideman, J. A. C., Trefethen, L. N. (2007). Parabolic and hyperbolic contours for computing the Bromwich integral. Mathematics of Computation, 76 (259), 1341–1357. doi: https://doi.org/10.1090/s0025-5718-07-01945-x
Mclean, W., Thomée, V. (2010). Numerical solution via Laplace transforms of a fractional order evolution equation. Journal of Integral Equations and Applications, 22 (1). doi: https://doi.org/10.1216/jie-2010-22-1-57
Sepehrian, B., Shamohammadi, Z. (2018). A high order method for numerical solution of time-fractional KdV equation by radial basis functions. Arabian Journal of Mathematics, 7 (4), 303–315. doi: https://doi.org/10.1007/s40065-018-0197-5
Asaithambi, A. (2010). Numerical solution of the Burgers’ equation by automatic differentiation. Applied Mathematics and Computation, 216 (9), 2700–2708. doi: https://doi.org/10.1016/j.amc.2010.03.115
Copyright (c) 2022 Hameed Ullah Jan, Marjan Uddin, Irshad Ali Shah, Salam Ullah Khan
This work is licensed under a Creative Commons Attribution 4.0 International License.
Our journal abides by the Creative Commons CC BY copyright rights and permissions for open access journals.
Authors, who are published in this journal, agree to the following conditions:
1. The authors reserve the right to authorship of the work and pass the first publication right of this work to the journal under the terms of a Creative Commons CC BY, which allows others to freely distribute the published research with the obligatory reference to the authors of the original work and the first publication of the work in this journal.
2. The authors have the right to conclude separate supplement agreements that relate to non-exclusive work distribution in the form in which it has been published by the journal (for example, to upload the work to the online storage of the journal or publish it as part of a monograph), provided that the reference to the first publication of the work in this journal is included.